When to take the Predisolone

I have been trying to lower my dose of pred from 30 to 20 slowly but as soon as I get to 24 the pains in my head return. As I have many unwanted side effects from the medication, the worse being the brain fog and fatigue, I would like to know if anyone else out there finds that taking the dose in the evening instead of the morning helps this. I am desperate to get out into the real world with a functioning brain!!

5 Replies

oldestnewest
  • Hi Cobnut,

    I see from your earlier post about three weeks ago you were at 27mg. I know you are anxious to lower your dose due to the side effects, but if you've got down to 24mg since your last post, then I would say that'a too quick for you at the moment.

    As you've had problems with flares before, I would say that your Inflammation caused by the GCA is not fully under control. If that's the case, then despite the side effects there is no point in reducing, things will only get worse.

    The fatigue you mention can be from both the Pred and the GCA, so don't blame the Pred entirely.

    It not what you want to hear probably, but you need to go back to a dose where you don't have head pains. Get stable, and then try reducing again, but only in 1mg steps, and give each reduction time to take effect before you reduce again. I would suggest two weeks. That gives your body time to react - if it's going to.

    The Pred will work, but you have to do your bit as well, pace yourself, take plenty of rest, and give the Pred a chance. If you reduce relentlessly without making sure at each level the inflammation is under control, you will continue to struggle.

    You have to tell yourself this is slow process. You can't rush it.

    You may find splitting your dose -approx two thirds morning, one third evening helps, but it's not usually recommended for GCA. But it might suit you, you won't know unless you try.

    Take care.

  • Thanks for your replay Dorset Lady. I know I always try to reduce too quickly only leaving a week in between. I suspect I am not alone. I will stay on the 24 for a while as today the pains seem better if not entirely gone. Like most people we never book long holidays nowdays and definitely not abroad, but its my 75th birthday soon and I'm looking forward to two nights in Bath with friends and can see that every afternoon will see me stretched out on my Holiday Inn bed!! Lets hope I wake up for dinner. Thanks again.

  • Hi again,

    A week is not really long enough as it can take almost that for a flare to start. A fortnight should be enough, but longer is really better.

    Good idea not to reduce just before you go away, and take a few extra tabs - just in case!

    Enjoy Bath, it's a lovely city, if a little hilly! And if you need to rest then do so. Good excuse to sit, enjoy the view and have a cuppa in the morning as well! Sure your friends will make sure you don't miss dinner.

    Have fun and happy birthday when it comes. 🎂🍾

  • I started with prednisone October 2016 40 mg effective today I am successful at 25mg. I fully support Dorset lady my attempts to do more and faster back fired. Once I slowed it down meeting with success. Moving to 1mg reduction on Thursday. Yeah!! #smallwins

  • There is no point trying to rush pred reductions - it doesn't work and you end up having to go back up to a previous dose and that means any lowering before was wasted.

You may also like...